What are the dangers of Tramadol abuse?

Tramadol is highly popular for its pain relieving effects as the prescription drug is efficient when over the counter pills are insufficient in managing pain. Taking this medication is important for many persons since the drug is suited for the long-term management of severe pain. The opioid pain reliever is prescribed more often that other medication due to its relatively low potential for abuse. However, the abuse of the drug is rampant and there are significant consequences to this dangerous practice. The number of reported abuse cases continues to rise every year.

What happens after Tramadol abuse?

Tramadol AbuseTramadol is generally a well-tolerated drug among most users. The drug is very efficient when it is taken in the right dosage. However, upping the dosage or doubling doses without the doctor’s guidance can result in toxic side effects or reactions. These may be:

  • Sweating
  • Itching and rashes
  • Constipation, stomach pain, and other gastrointestinal problems
  • Nausea or vomiting
  • Dizziness or vertigo
  • Agitation
  • Extreme drowsiness or altered state of consciousness
  • Seizures

If the Tramadol amount present in the blood is extremely high, the toxicity can become fatal if something is not done to take care of this problem. Emergency medical help should be sought if there are any signs at all of Tramadol toxicity.

What are the signs of Tramadol toxicity?

Tramadol ToxicityLife-threatening symptoms that arise from Tramadol abuse can be stopped before they become severe. Each person’s response to medication is different and so does the level of toxicity based on the abuse of this pain medication. The following symptoms should be taken as a sign that your body is experiencing some form of Tramadol toxicity and you should seek medical help right away.

  • Drowsiness
  • Fainting
  • Altered level of consciousness
  • Changes in the pulse like abnormal heart rate
  • Changes in the blood pressure
  • Hallucinations
  • Behavioral changes especially in thoughts and dreams
  • Excessive sleepiness or coma

What is the safest way to take Tramadol?

Before getting Tramadol prescription one should know about the drug with the help of the doctor and by reading the literature that comes with the product. Medications are prescribed to improve health and not become a potential danger to health.

One of the best ways to ensure that the drug becomes safe for you to take is by knowing how to use Tramadol safely. While the doctor can assess if any other health conditions or drugs being taken can affect the Tramadol use, the patient can also know about the precautions of use and what side effects to watch out for.

Always stick to the recommended dose and if you feel that the drug is not as effective as it first was, then consult with the doctor for any dose alterations. Stopping the medication suddenly are also reasons for withdrawal and abuse, and one should taper the doses before discontinuing the use of Tramadol.

What are the possible Tramadol-related complications?

Apart from the abusive use of Tramadol, there are other factors that contribute to the toxicity. The drug itself works by increasing the serotonin composition so as to improve the threshold of pain.

Taking Tramadol with any other drug that alters serotonin in any way contributes to toxicity. The simultaneous use of Tramadol and alcohol is also extremely toxic.